Alert archive / Kentucky / Flash Flood Warnings in 2008

Flash Flood Warning 27, NWS Louisville, KY

May 2, 2008Ohio County, Kentucky

NWS Louisville, KY issued this flash flood warning at May 2, 2008, 11:55 PM CDT for Ohio County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2008, 11:55 PM CDT (04:55 UTC)
Expired
May 3, 2008, 2:00 AM CDT
In force
2 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

County Ohio County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 030458
FFWLMK
KYC183-030700-
/O.NEW.KLMK.FF.W.0027.080503T0455Z-080503T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1155 PM CDT FRI MAY 2 2008

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OHIO COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 200 AM CDT

* AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. 1 TO 2     
  INCHES OF RAINFALL HAS FALLEN FROM THUNDERSTORMS EARLIER ON FRIDAY 
  AND AN ADDITIONAL INCH TO AN INCH AND A HALF IS EXPECT EARLY THIS  
  MORNING FROM TRAINING THUNDERSTORMS MOVING THROUGH OHIO COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLATON...
  HEFLIN...FORDSVILLE...DUNDEE...DEANEFIELD AND BEDA.


BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3727 8701 3735 8704 3734 8714 3744 8713
      3752 8710 3765 8688 3772 8683 3767 8665
      3756 8659 3755 8659 3757 8664 3752 8667
      3739 8663 3731 8676 3734 8681 3721 8691
TIME...MOT...LOC 0455Z 180DEG 0KT 3748 8688

$$

AML
1 follow-up statement
000 
WGUS73 KLMK 030610
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
209 AM EDT SAT MAY 3 2008

KYC183-030700-
/O.CON.KLMK.FF.W.0027.000000T0000Z-080503T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO KY-
109 AM CDT SAT MAY 3 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR OHIO
COUNTY...

AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED 
AREA.  EXPECT AN ADDITIONAL QUARTER TO ONE HALF INCH OF RAINFALL 
OVER THE NEXT HOUR BEFORE PRECIPITATION STARTS TO DECREASE IN 
INTENSITY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLATON...
HEFLIN...FORDSVILLE...DUNDEE...DEANEFIELD AND BEDA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3727 8701 3735 8704 3734 8714 3744 8713
      3752 8710 3765 8688 3772 8683 3767 8665
      3756 8659 3755 8659 3757 8664 3752 8667
      3739 8663 3731 8676 3734 8681 3721 8691
TIME...MOT...LOC 0609Z 180DEG 0KT 3748 8688

$$

AML

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 2, 8:00 PM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, May 2, 8:00 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
900 PM EDT FRI MAY 2 2008

.SECOND MESOSCALE STORM UPDATE...

SURFACE OBSERVATIONS AND LOCAL ACARS SOUNDINGS INDICATE THAT
PREVIOUS RAINS HAVE DRAMATICALLY STABILIZED THE LOWEST LEVELS OF THE
ATMOSPHERE. SHOULD THIS PERSIST...THIS STABLE LOW LAYER WILL MAKE IT
MORE DIFFICULT FOR STRONG WINDS ALOFT TO MIX DOWN AND PRODUCE STRONG
WIND GUSTS WITH ANY STORMS THAT DEVELOP LATER TONIGHT. THE
POSSIBILITY OF ADDITIONAL SEVERE WEATHER LATER TONIGHT IS LOW.

THE LOCAL MESOSCALE AND WRF MODELS ATTEMPT TO DEVELOP A SQUALL LINE
ACROSS WEST CENTRAL OR CENTRAL KENTUCKY DURING THE EARLY MORNING
HOURS. ALTHOUGH THE MODELS DO SHOW A STRONG LOW LEVEL JET TONIGHT
THAT MAY SUPPORT THIS...EXPENDING CONVECTION ACROSS WESTERN
TENNESSEE AND THE WESTERN GULF STATES MAY BE DISRUPTING MOISTURE
TRANSPORT A BIT.

CURRENTLY CONVECTION ACROSS WESTERN KENTUCKY IS WEAKENING AS IT
MOVES TOWARDS INTERSTATE 65. FEEL THAT MANY AREAS ALONG AND EAST OF
INTERSTATE 65 AND THE WESTERN BLUEGRASS WILL HAVE A DRY EVENING.

OVERALL...THE OCCLUDED SURFACE FRONT/DRY LINE IS LOCATED ACROSS EAST
CENTRAL ILLINOIS AND STRETCHES SOUTH TO THE MISSOURI BOOTHEEL.
ADDITIONAL STORM DEVELOPMENT ACROSS WESTERN KENTUCKY WILL
EVENTUALLY...I BELIEVE...FORM A LINE THAT WILL CROSS OUR CWA AFTER
MIDNIGHT. WILL CONTINUE LIKELY POPS IN THE EVENING UPDATE AND ASSUME
THAT THIS LINE OF STORMS WILL CONSOLIDATE AND  PROVIDE WIDESPREAD
PRECIPITATION AFTER MIDNIGHT.

&&

.MESOSCALE STORM UPDATE...

STORM INTENSITY OVER PARTS OF CNTRL KY AND S-CNTRL IN HAS DECREASED
A BIT LAST COUPLE OF HOURS AS EARLIER RAIN HAS DIMINISHED LOW-LEVEL
AND MID-LEVEL LAPSE RATES...LATEST SFC MSAS DATA SHOWING POSITIVE
SFC BASED LI VALUES OVER CNTRL KY AT THIS TIME. STILL A FEW
LIGHTNING STRIKES EVIDENT. EARLIER BOWING SEGMENT THAT CAME OUT OF
WRN KY WEAKENED WITH ITS WINDS REMAINING ELEVATED AS IT MOVED INTO
CNTRL KY INTO THIS MORE STABLE AIR MASS. THUS NUMEROUS SHOWERS AND
SOME THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING OVER S-CNTRL KY
AND CNTRL KY...WITH PERIODS OF HEAVY RAIN THE MAIN HAZARD. THIS
COULD LEAD TO LOCAL FLOOD PROBLEMS ESPECIALLY OVER S-CNTRL IN AND
THOSE KY COUNTIES ALONG/NEAR THE OHIO RIVER WHERE 1-2 INCHES OF RAIN
HAS FALLEN SO FAR IN SOME AREAS...WITH ONE REPORT AROUND 2.5 INCHES
NEAR TELL CITY. FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1015 PM EDT.

PRIMARY INSTABILITY CONTINUES OVER TN...ERN AR...AND MS AT THIS TIME
WHERE CELLULAR CONVECTION AND SOME SUPERCELLS ARE LOCATED. SOME OF
THESE CELLS SHOULD WORK INTO SWRN PART OF FCST AREA...PERHAPS IN AND
AROUND BWG AREA OVER NEXT FEW HOURS...BUT AGAIN WILL MONITOR WHETHER
A WEAKENING TREND OCCURS DUE TO THE CELLS WORKING INTO A SLIGHTLY
MORE STABLE AIR MASS. NEVERTHELESS...GOOD LOW-LEVEL WIND SHEAR TO
OUR SW WORKING NEWD COULD SET STAGE FOR ISOLATED SVR THIS EVENING
ESPECIALLY OVER SW HALF OF FCST AREA.

VIS DATA AND NWS DOPPLER RADARS SHOWING SCT REDEVELOPMENT OVER PARTS
OF SRN IL...SERN MO...AND ERN ARK ALONG WRN PORTION OF INSTABILITY
AXIS AND ON ERN END OF UPR DRY SLOT. COULD SEE STORMS IN THIS AREA
(ESPECIALLY SERN MO ON SWD) INCREASE IN COVERAGE LATER THIS EVENING
AS STRONGER SYNOPTIC FORCING ASSOCIATED WITH SHORTWAVE ROTATING
AROUND UPR LOW OVER CNTRL PLAINS BEGINS TO HAVE AN IMPACT ON
LOW-LEVEL INSTABILITY AXIS. THIS COULD CAUSE A RESURGENCE OF SHOWERS
AND TSTMS THAT WOULD MOVE EWD AND NEWD INTO FCST AREA TONIGHT AND
PROGRESS ACROSS FCST AREA OVERNIGHT. THESE STORMS WOULD PRODUCE
ADDITIONAL HEAVY RAINFALL WITH FLOODING POSSIBLE. LOW-LEVEL WIND
SHEAR SHOULD ALSO REMAIN SUBSTANTIAL WITH ISOLATED WIND DAMAGE AND
EVEN ISOLATED SUPERCELLS POSSIBLE. HOWEVER QUALITY/STEEPNESS OF
LOW-LEVEL LAPSE RATES WILL BE QUESTIONABLE...THEREBY ABILITY TO MIX
DOWN MOMENTUM ALOFT IS TENUOUS AT THIS TIME. MESOSCALE SCENARIO/
STORM EVOLUTION WILL BE MONITORED THROUGHOUT THE EVENING AND
OVERNIGHT.

&&

PREVIOUS DISCUSSION...
.SHORT TERM (TONIGHT AND SATURDAY)...

WELL...A VERY COMPLICATED FORECAST CONTINUES WITH CLUSTERS OF SHRA
AND TSRA ACROSS THE WRN 3/4 OF THE CWA...WITH HEAVY RAIN AND
ISOLATED DAMAGING WINDS.  THE WAA PRECIP HAS MERGED WITH THE SQUALL
LINE THAT MOVED OUT OF THE SHOW ME STATE EARLY THIS MORNING...AND WE
ARE WATCHING FOR ISOLATED DAMAGING WINDS AND HEAVY RAIN. THE LINE
JUST WEST OF I 65 IS PRODUCING 35 TO 40 MPH WINDS.  THE WIND FIELDS
ARE QUITE IMPRESSIVE WITH 0-1 KM AND 0-3 KM SRH FIELDS IN THE STRONG
CATEGORY AND BULK SHEAR VALUES OFF THE CHARTS ESPECIALLY OVER AR AND
WRN TN.  HOWEVER...CLOUD COVER IS INHIBITING SFC BASED
INSTABILITY...DESPITE STRONG MID LEVEL LAPSE RATES. RAISED POPS TO
CATEGORICAL FOR THIS AFTERNOON AND LOWERED THEM FROM 00Z-03Z.

THERE WILL BE A LULL IN THE ACTION THIS MORNING AND ALL THE SHORT
RANGE MODELS ARE IN AGREEMENT THAT A 2ND LINE WILL REFORM AHEAD OF
THE MAIN FRONT ACROSS ERN MO AND AR. THIS IS BEGINNING TO SHOW ITS
FANGS WITH NEW CELL DEVELOPMENT WEST OF P02 IN MO. FOLLOWED THE NAM
WHICH HAS THE LINE ENCROACHING THE WRN CWA AROUND 04Z. ONCE
AGAIN...LIS AND CAPE ARE MINIMAL....BUT KINEMATICS REMAIN STOUT.
HWO WILL ONCE AGAIN HIGHLIGHT BRIEF HEAVY RAIN AND ISOLATED DAMAGING
WINDS.  THE ISOLATED TOR THREAT SHOULD REMAIN SOUTH OF THE LOUIE
NUNN PARKWAY TONIGHT.

SAT...
THE REAL COLD FRONT WILL SWING THROUGH DURING AFTERNOON ON
SATURDAY...WITH MODELS INITIATING WEAK LINE OF SCT SHRA AND
TSRA...BUT CONFIDENCE IS WEAK WITH AMPLE LOW AND MID LEVEL CLOUDS.
HOWEVER...WEAK CONVERGENCE ALONG THE SLOW MOVING FRONT AND COOL POOL
ALOFT SHOULD ALLOW ENOUGH SOME MDT STEEP LAPSE RATES AGAIN TO
PRODUCE 30 TO 40 POPS. FAVOR COOLER GUIDANCE NUMBERS GIVEN SOUNDINGS
AND CURRENT IR LOOP WITH M/CLOUDY SKIES WITH WRAP AROUND
CLOUDINESS.

JDG

&&

.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...

WILL FAVOR ECMWF FOR THE LONGER TERM FORECAST. GFS IS AN OUTLIER AND
ECMWF IS MORE IN LINE WITH THE REST OF THE MEDIUM RANGE GUIDANCE.

SATURDAY NIGHT...

SHOWERS THAT DEVELOPED SATURDAY AFTERNOON FROM DAYTIME HEATING
BEHIND THE COLD FRONT WILL BE ENDING OVER THE EAST PARTS OF THE
FORECAST AREA IN THE EVENING HOURS. HIGH PRESSURE WILL BEGIN
BUILDING EAST FROM THE MISSISSIPPI VALLEY WITH CLOUDS DECREASING BY
MORNING. LOWS WILL DROP INTO THE LOWER AND MID 40S SUNDAY
MORNING.

SUNDAY THROUGH WEDNESDAY...

BY SUNDAY HIGH PRESSURE WILL BUILD OVER KENTUCKY. UPPER RIDGING WILL
BUILD OVER THE UPPER GREAT LAKES AND OHIO VALLEY THE EARLY HALF OF
THE WEEK WITH THE SURFACE HIGH REMAINING ACROSS THE AREA. THIS WILL
KEEP SKIES MOSTLY SUNNY/MOSTLY CLEAR THE EARLY PART OF THE WEEK. A
LOW PRESSURE AREA MOVING EAST FROM THE SOUTHWEST U.S. WILL REACH THE
CENTRAL PLAINS WEDNESDAY. CLOUDS AHEAD OF THIS SYSTEM WILL INCREASE
DURING THE DAY WEDNESDAY. HIGH TEMPERATURES WILL WARM INTO THE MID
70S TUESDAY AND WEDNESDAY.

WEDNESDAY NIGHT THROUGH FRIDAY...

AS A WARM FRONT MOVES NORTH TOWARD KENTUCKY...EXPECT A SMALL CHANCE
OF SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP WEDNESDAY NIGHT. THE
LOW WILL MOVE EAST INTO MISSOURI ON THURSDAY WITH THE WARM FRONT
PULLING TO THE NORTH OF KENTUCKY. SCATTERED...MAINLY AFTERNOON AND
EVENING...THUNDERSTORMS WILL DEVELOP ON THURSDAY. SCATTERED SHOWERS
AND THUNDERSTORMS WILL CONTINUE THURSDAY NIGHT AND FRIDAY AS THE LOW
MOVES INTO ILLINOIS AND INDIANA AND THE COLD FRONT PUSHES EAST INTO
THE AREA ON FRIDAY. TEMPERATURES WILL STAY MILD WITH HIGHS IN THE
MID 70S.

&&

.AVIATION (00Z TAFS)...

MOISTURE STREAMING NORTH AHEAD OF A COLD FRONT WILL PROVIDE SEVERAL
ROUNDS OF SHOWERS AND THUNDERSTORMS OVERNIGHT. CURRENTLY...ONE
WIDESPREAD AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS IS MOVING
EAST OF INTERSTATE 65 INTO THE BLUEGRASS REGION. A SECONDARY LINE OF
STORMS WILL FORM AND MARCH ACROSS THE FORECAST AREA NEAR OR JUST
AFTER MIDNIGHT.

WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE OUT OF THE
SDF AREA AROUND 00Z...WITH ADDITIONAL SHOWERS ARRIVING AFTER 03Z.

SHOWERS AND OCCASIONAL THUNDERSTORMS WILL CONTINUE AT LEX THROUGH
02Z...WITH A BREAK BEFORE ADDITIONAL STORMS MOVE IN AFTER 06Z.

CIGS WILL REMAIN MVFR AND VISIBILITIES WILL DIP AS LOW AS 1 TO 2 SM
WITHIN HEAVIER SHOWERS AND THUNDERSTORMS. SURFACE WINDS WILL REMAIN
FROM THE SOUTH OR SOUTHEAST AT 5 TO 15 MPH OVERNIGHT...BUT STRONGER
WINDS OF 25 TO 30 KNOTS AT 2000 FEET WILL PROVIDE SOME WIND SHEAR
OVERNIGHT.

ONCE THE CONVECTIVE LINE MOVES EAST OF SDF AND BWG BY 12Z...AND LEX
BY 15Z...SKIES MAY BECOME SCATTERED OR BROKEN NEAR 3K FEET.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESO UPDATE...TWF
UPDATE........JSD
SHORT TERM....JSD
LONG TERM.....MBS
AVIATION......JSD
Hazardous weather outlook, May 2, 6:15 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 PM EDT FRI MAY 2 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-030830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
715 PM EDT (615 PM CDT) FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ANY THREAT FOR SEVERE WEATHER OVERNIGHT HAS LESSENED CONSIDERABLY.
PREVIOUS CONVECTION HAS STABILIZED THE LOWEST LEVELS OF THE
ATMOSPHERE. EVEN THOUGH ADDITIONAL SHOWERS AND OCCASIONAL
THUNDERSTORMS ARE EXPECTED OVERNIGHT...STRONG MID LEVEL WINDS WILL
HAVE DIFFICULTY MIXING TO THE SURFACE.

THE MAIN THREAT WITH STORMS LATER TONIGHT WILL BE WITH HEAVY RAIN
AND CLOUD TO GROUND LIGHTNING. ISOLATED WIND GUSTS OF 35 TO 45 MPH
MAY ALSO ACCOMPANY THE STRONGEST STORMS. THIS ACTIVITY WILL GRADUALLY
MOVE ACROSS THE AREA FROM WEST TO EAST AND BE ACROSS THE BLUEGRASS
REGION BY DAYBREAK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STORMS WILL MOVE OUT OF THE BLUEGRASS REGION BY MID MORNING.
THE COLD FRONT WILL MOVE ACROSS OUR AREA SATURDAY AFTERNOON.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE WITH THE
FRONT.

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JSD

In the hours before

Special weather statement, May 2, 5:57 PM CDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
657 PM EDT FRI MAY 2 2008

KYZ034>043-045>049-053>057-064>067-077-030030-
ADAIR-ANDERSON-BOURBON-BOYLE-CASEY-CLARK-FAYETTE-FRANKLIN-GARRARD-
GREEN-HARRISON-JESSAMINE-LARUE-LINCOLN-MADISON-MARION-MERCER-NELSON-
NICHOLAS-SCOTT-SHELBY-SPENCER-TAYLOR-WASHINGTON-WOODFORD-
657 PM EDT FRI MAY 2 2008

...WIDESPREAD MODERATE TO OCCASIONALLY STRONG THUNDERSTORMS ACROSS
THE BLUEGRASS REGION...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS THUNDERSTORMS ACROSS CENTRAL KENTUCKY AND THE WESTERN
BLUEGRASS REGION. THESE STORMS WERE MOVING NORTHEAST AT 35 MPH...AND
WILL MOVE ACROSS THE ENTIRE BLUEGRASS REGION AND EAST CENTRAL
KENTUCKY THROUGH 9 PM EDT.

THESE STORMS ARE WIDESPREAD IN COVERAGE AND DISORGANIZED.
HOWEVER...THE STRONGEST CELLS MAY STILL PRODUCE BRIEF HEAVY
RAIN...OCCASIONAL LIGHTNING...PEA SIZED HAIL...AND WIND GUSTS UP TO
40 MPH.

JSD
Special weather statement, May 2, 8:17 PM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
917 PM EDT FRI MAY 2 2008

KYZ049-057-030230-
CLARK KY-MADISON KY-
INCLUDING THE CITIES OF...WINCHESTER...RICHMOND
917 PM EDT FRI MAY 2 2008

...HEAVY RAINFALL OVER MADISON COUNTY AND SOUTHEAST CLARK COUNTY
IN KENTUCKY...

A STRONG SHOWER OVER MADISON COUNTY AND SOUTHEAST CLARK COUNTY IN KENTUCKY
WILL PROVIDE A HEAVY DOWNPOUR OF RAIN UP TO AROUND 1 INCH THROUGH
1030 PM EDT. DRIVERS SHOULD BE AWARE OF BRIEF PONDING OF WATER ON
ROADWAYS ESPECIALLY IN LOW LYING AREAS DURING THE HEAVY RAINFALL.

AML
Special weather statement, May 2, 10:36 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1136 PM EDT FRI MAY 2 2008

INZ089-KYZ023-024-026-030440-
BRECKINRIDGE-HANCOCK-OHIO-PERRY-
1036 PM CDT FRI MAY 2 2008

...THUNDERSTORMS WITH VERY HEAVY RAIN WILL MOVE INTO
HANCOCK...PERRY...AND OHIO COUNTIES...

AT 1031 PM CDT...RADAR INDICATED AN AREA OF THUNDERSTORMS CONTAINING
VERY HEAVY RAINFALL MOVING TOWARDS HANCOCK...OHIO...PERRY...AND
BRECKINRIDGE COUNTIES. THESE STORMS WILL PRODUCE HEAVY RAIN THAT
WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES.
EARLIER...THESE STORMS PRODUCED OVER ONE INCH OF RAIN ACROSS DAVIESS
AND MCLEAN COUNTIES. THIS AMOUNT OF RAIN MAY PRODUCE STANDING WATER
AND SHARP RISES WITHIN SMALLER STREAMS. MOTORISTS SHOULD USE CAUTION
AND ALLOW EXTRA DRIVING TIME.

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 10:58 PM CDTAreal Flood AdvisoryLMKBreckinridge, Hancock, Meade, Ohio3 hr
May 2, 11:40 PM CDTAreal Flood AdvisoryLMKButler, Logan3 hr
May 3, 2:05 AM CDTAreal Flood AdvisoryLMKBreckinridge, Hancock, Meade, Ohio4 hr

Nearby

Flash Flood Warnings in Kentucky, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.